View Full Version : Adderall "veteran" now taking the pill - Severe anxiety on day 3?


MamaDeMaya
06-26-14, 06:19 PM
Hey all,

I have been on adderall regularly for the past 6+ years. I have recently switched to the equivalent dose in XR form (30mg IR twice a day to 60mg XR) and while I did find that the XR seems to metabolize differently, as in slightly stronger, it was beneficial in that I hadn't realized how much the effectiveness of my previous meds had waned over the years. Therefore, it was a smooth, welcome and much needed transition, with zero negative side effects. No "speedy" feelings, increased Hr or anything- just sheer calm and mental clarity.

Now over a month later, I have begun taking the birth control pill (sronyx, a low dose variety). This was a decision I made after years of negative BC experiences, but with my cycles growing increasingly heavier, even more painful than they started 16 years ago, they were rendering me paralyzed the first 24-48 hours every month, and the iron deficiency became severe and life threatening.

Fast forward: Day 3 of my pill pack, today. I am experiencing extreme anxiety, a state of prolonged physical panic with unusually little external stress to pin it on. This is irrational. I am at the point where I feel nauseated, I wish I could puke out the anxiety.

I have NEVER felt anywhere close to this, not once, from my regularly preacribed adderall dose over the years; I've also never abused it or taken it recreationally to know if it would (obviously I would expect it would induce such a feeling).

I have taken 0.5mg of Xanax (prescribed to me years ago during a very difficult period if acute trauma/stress, of which I barely touched as I still have it) It has helped a bit I think, whether placebo effect or biochemical, but I obviously do not wish to resort to this again!

Has anyone ever experienced a surge of anxiety like I described, while a seasoned adderall taker, shortly after beginning oral contraceptives?

I need to hold out and take the pill as my health is depending on it's therapeutic benefit. I am wondering if it may help to reduce my adderall dose tomorrow and see if that has any effect. I also worry about rebound anxiety as a result of reducing adderall dose (which I have experienced before during shortages of the drug when I was forced to reduce to avoid full withdrawal).

Please advise!

Flia
06-27-14, 07:26 AM
I did, when I was on birth control pills.

If you search the forum for progesterone (and various spellings) you'll find that it can cause anxiety in us with ADHD.
We are often aa lot more sensitive to hormones than others.